Alert archive / Puerto Rico / Flash Flood Warnings in 2005

Flash Flood Warning 119, NWS JSJ

September 20, 2005

NWS JSJ issued this flash flood warning at Sep 20, 2005, 5:55 PM CDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2005, 5:55 PM CDT (22:55 UTC)
Expired
Sep 21, 2005, 2:00 PM CDT
In force
20 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 202255
FFWSJU
PRC153-210300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
655 PM AST TUE SEP 20 2005

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING COUNTY
  IN PUERTO RICO
     YAUCO

* UNTIL 1100 PM AST

* AT 640 PM AST...CIVIL DEFENSE OFFICIALS REPORTED THAT THE RIO 
LUCHETTI CONTINUES TO BE OUT OF ITS BANKS AND THE RIO LOCO IS OVER 
THE BRIDGE AT ROAD 368 IN BARRIO SUSUA ALTA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1804 6685 1812 6685 1812 6679 1809 6682
      1801 6682

$$

BD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 2:25 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Sep 20, 2:25 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
325 PM AST TUE SEP 20 2005

.DISCUSSION...NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS STARTED
TO DEVELOPED ACROSS THE CORDILLERA CENTRAL AND THEN SHIFTING TO THE
SOUTH AND SOUTHWEST OF PUERTO RICO. RAINFALL ACCUMULATION OF BETWEEN
2 TO 3 INCHES AN HOUR OVER THE MUNICIPALITY OF PONCE.

A LOW TO MID LEVEL TROUGH EXTEND FROM PHILIPPE WEST NORTHWEST INTO
THE LOCAL CARIBBEAN. THIS WILL CONTINUE TO HELP ON THE DEVELOPMENT
SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT WITH SOME AFFECTING THE
EASTERN AND NORTHERN COAST OF PUERTO RICO AND THE USVI.

THE FORECAST PACKAGE IS BASED DIRECTLY ON THE FORECAST TRACK OF
PHILIPPE.

&&

.SYNOPSIS...A LOW TO MID LEVEL TROUGH... WITH VERY WEAK SURFACE
REFLECTION...EXTENDED FROM THE SOUTH SIDE OF PHILIPPE WESTWARD
ACROSS THE SOUTHERN LEEWARD ISLANDS...AND THEN WEST NORTHWESTWARD
INTO THE LOCAL OFF SHORE CARIBBEAN WATERS... PRODUCING A WEAK AND
VARIABLE WIND FLOW TO THE SOUTH AND WEST OF THIS TROUGH. THIS TROUGH
WILL MEANDER ACROSS THE LOCAL AREA THROUGH WEDNESDAY EVENING...AND
THEN BEGIN TO DRIFT SLOWLY NORTHWARD WEDNESDAY NIGHT...WITH ACTIVE
WEATHER OCCURRING IN THE VICINITY OF THE TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  78  89  78 /  70  50  50  20
STT  88  79  88  79 /  70  60  50  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Sep 20, 5:30 AM CDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST TUE SEP 20 2005

PRZ001>013-AMZ710>750-211030-
630 AM AST TUE SEP 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE...AND HELP FOR
AN ACTIVE WEATHER DAY. PUERTO RICO CAN EXPECT SCATTERED TO NUMEROUS
SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS PARTS OF
THE ISLANDS. HEAVY RAINFALL IS EXPECTED IN ISOLATED AREAS...WHICH
CAN RESULT IN URBAN AND SMALL STREAM FLOODING. WITH THE GROUNDS
STILL SATURATED FROM PREVIOUS RAINFALL...THE POSSIBILITY OF FLASH
FLOODING AND MUDSLIDES ALSO EXISTS.

LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF
SHORE ATLANTIC WATERS...WHICH WILL HAVE SEAS OF 6 TO 7 FEET...WHILE
SMALL CRAFT SHOULD EXERCISE CAUTION IN THE NEARSHORE ATLANTIC
WATERS...WHERE SEAS OF 5 TO 6 FEET CAN BE EXPECTED. ELSEWHERE...
MARINERS SHOULD GENERALLY EXPECT WINDS OF AROUND 10 KNOTS OR LESS
AND SEAS OF 5 FEET OR LESS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VIZ001-002-AMZ710>730-211030-
630 AM AST TUE SEP 20 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

A MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN IN PLACE...AND HELP FOR
AN ACTIVE WEATHER DAY. THE LOCAL ISLANDS CAN EXPECT SCATTERED TO
NUMEROUS SHOWERS...WITH ISOLATED TO SCATTERED THUNDERSTORMS ACROSS
THE LOCAL AREA. HEAVY RAINFALL IS EXPECTED IN ISOLATED AREAS...WHICH
CAN RESULT IN URBAN AND GUT FLOODING. ISOLATED AREAS WITH THE
HEAVIEST RAINFALL MAY ALSO EXPERIENCE FLASH FLOODING.

LONG PERIOD NORTH NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE
ATLANTIC WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFF
SHORE ATLANTIC WATERS...WHICH WILL HAVE SEAS OF 6 TO 7 FEET...WHILE
SMALL CRAFT SHOULD EXERCISE CAUTION IN THE NEARSHORE ATLANTIC
WATERS...WHERE SEAS OF 5 TO 6 FEET CAN BE EXPECTED. ELSEWHERE...
MARINERS SHOULD GENERALLY EXPECT WINDS OF AROUND 10 KNOTS OR LESS
AND SEAS OF 5 FEET OR LESS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER APPEARS IMMINENT AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

In the hours before

Special weather statement, Sep 20, 2:27 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
327 PM AST TUE SEP 20 2005

PRZ007-202000-
PONCE AND VICINITY-
327 PM AST TUE SEP 20 2005

DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO
DEVELOP ACROSS THE NORTHERN SECTION OF PONCE. THESE STRONG
THUNDERSTORMS WILL MOVE WEST SOUTHWEST THROUGH 400 PM. YOU CAN
EXPECT CLOUD TO GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40
MPH...PEA SIZED HAIL AND TORRENTIAL RAINFALL.

RM
Special weather statement, Sep 20, 2:32 PM CDT, 3 hours 23 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
327 PM AST MARTES 20 DE SEPTIEMBRE DE 2005

PRZ007-202000-
PONCE Y VECINDAD
327 PM AST MARTES 20 DE SEPTIEMBRE DE 2005

EL RADAR DOPPLER MOSTRABA QUE FUERTES TRONADAS CONTINUABAN
DESARROLLANDOSE A TRAVES DEL SECTOR NORTE DE PONCE. ESTAS FUERTES
TRONADAS SE MOVERAN AL OESTE SUROESTE HASTA LAS 400 PM. SE PUEDEN
ESPERAR RELAMPAGOS DE NUBE A TIERRA...RAFAGAS DE VIENTOS DE MAS
DE 40 MPH...GRANIZO DE UN CUARTO DE PULGADA O MENOS Y LLUVIA
TORRENCIAL.
Special weather statement, Sep 20, 2:40 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
340 PM AST TUE SEP 20 2005

PRZ007-009-011-202000-
PONCE AND VICINITY-SOUTHWEST-WESTERN INTERIOR-
340 PM AST TUE SEP 20 2005

DOPPLER WEATHER RADAR SHOWED STRONG THUNDERSTORMS CONTINUING TO
DEVELOP ACROSS THE MUNICIPALITIES OF YAUCO...GUAYANILLA...SABANA
GRANDE...GUANICA...PENUELAS AND ADJUNTAS. THESE STRONG THUNDERSTORMS
WILL MOVE WEST SOUTHWEST THROUGH 415 PM. YOU CAN EXPECT CLOUD TO
GROUND LIGHTNING...WIND GUSTS IN EXCESS OF 40 MPH...PEA SIZED HAIL
AND TORRENTIAL RAINFALL.

RM
Special weather statement, Sep 20, 2:46 PM CDT, 3 hours 9 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
340 PM AST MARTES 20 DE SEPTIEMBRE DE 2005

PRZ007-009-202000-
PONCE Y VECINDAD-SUROESTE-OESTE INTERIOR-
340 PM AST MARTES 20 DE SEPTIEMBRE DE 2005

EL RADAR DOPPLER MOSTRABA QUE FUERTES TRONADAS CONTINUABAN
DESARROLLANDOSE A TRAVES DE LOS MUNICIPIOS DE YAUCO...GUAYANILLA...
SABANA GRANDE...GUANICA...PENUELAS Y ADJUNTAS. ESTAS FUERTES
TRONADAS SE MOVERAN AL OESTE SUROESTE HASTA LAS 415 PM. SE PUEDEN
ESPERAR RELAMPAGOS DE NUBE A TIERRA...RAFAGAS DE VIENTOS DE MAS DE
40 MPH...GRANIZO DE UN CUARTO DE PULGADA O MENOS Y LLUVIA TORRENCIAL.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 3:26 PM CDTFlash Flood WarningJSJ18 hr
Sep 20, 4:05 PM CDTFlash Flood WarningJSJ18 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.